MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DORADO PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. DORADO PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number DR8074
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer.The investigation of the reported event is currently underway.(expiry date: 11/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure through femoral artery, the pta balloon allegedly leaked at the point by the guidewire light during inflation.It was further reported that another balloon was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one dorado pta dilatation catheters was returned for evaluation.A visual inspection was performed and device appeared to be bloody.No other anomalies were noted to the device.During the functional testing, balloon was inflated using an in-house presto inflation device.Balloon inflated to a nominal pressure of 8 atm and it's noted that balloon was able to maintain pressure and shape no leakage was noted.Then pressure was increased to 24 atm but before reaching this atm, water was noted to be exiting from the proximal glue joint.A partial circumferential glue joint break was noted to the proximal end of the balloon under magnification.Therefore, the investigation is confirmed for the identified glue joint break, as a glue joint break was noted during microscopic evaluation.The investigation is also confirmed for the reported leak issue, as water was noted to be leaking from the proximal balloon joint during functional testing.The glue joint break noted is the likely cause of the leak.However, the definitive root cause for the reported leak issue and identified glue joint break could not be determined based upon available information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4 (expiry date: 11/2023).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
It was reported that during an angioplasty procedure through femoral artery ,the pta balloon allegedly leaked at the point by the guidewire light during inflation.It was further reported that another balloon was used to complete the procedure.There was no reported patient injury.

Brand Name
DORADO PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11883157
Report Number2020394-2021-01111
Device Sequence Number11690012
Product Code LIT
UDI-Device Identifier00801741058981
UDI-Public(01)00801741058981
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072283
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDR8074
Device Catalogue NumberDR8074
Device Lot Number93YE0036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer07/01/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;